Skip to main content

Advertisement

Log in

An uncommon cause of lower limb weakness

Intensive Care Medicine Aims and scope Submit manuscript

Abstract

We describe a case of a severely mentally disabled patient diagnosed as suffering from Guillain-Barré syndrome and treated with repeated plasma exchange. However, the abrupt onset of a cardiovascular collapse prompted a more in-depth diagnostic workup which demonstrated that the neurologic symptoms were likely to be ascribed to poisoning with heavy metals from a large number of ingested coins and other metallic items.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Author information

Authors and Affiliations

Authors

Additional information

Received: 12 October 1999 Accepted: 19 October 1999

Rights and permissions

Reprints and permissions

About this article

Cite this article

Berlot, G., Viviani, M. & Bussani, R. An uncommon cause of lower limb weakness. Intensive Care Med 26, 128–130 (2000). https://doi.org/10.1007/s001340050025

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s001340050025

Navigation